Utah, 2005

Winter Weather in Utah, April 7 to 8, 2005

April 7 to 8, 2005 · NWS GJT · 1 event in 1 county or zone

A quick moving spring storm produced around 5 inches of snow across the mountains of extreme northeast Utah.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

A quick moving spring storm produced around 5 inches of snow across the mountains of extreme northeast Utah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 7, 1:45 PM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 7, 1:45 PM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
ISSUED BY NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MDT THU APR 7 2005

SHORT TERM (TONIGHT-SATURDAY NIGHT): INCREASING SWLY FLOW ALOFT
TONIGHT AHEAD OF EJECTING PACIFIC UPPER TROF. FLOW WILL REMAIN DRY
WITH ONLY CIRRUS LEVEL MOISTURE UNTIL COLD FRONT ARRIVES TOMORROW
AFTERNOON. IT WILL BE A MILD NIGHT MOST AREAS WITH BREEZY SOUTH
WINDS... DECOUPLING ONLY IN THE MORE SHELTERED VALLEYS. WINDS
INCREASE SOMEWHAT TOMORROW MORNING AHEAD OF THE COLD FRONT. THE
FRONT WILL BE WEAKENING AS IT CROSSES THE FORECAST AREA AND BRINGS
LIMITED COOLING. KEPT POPS MOSTLY IN CHANCE CATEGORY AND ANY PRECIP
THAT DOES OCCUR SHOULD BE SHORT LIVED.

THE SECONDARY SHORT WAVE FOR SATURDAY IS A COLDER AND DEEPER SYSTEM.
THE GFS IS A BIT FASTER AND NOT AS SPLIT WITH THIS SYSTEM AND IS
PREFERRED. THIS SHOULD BRING SNOW LEVELS DOWN TO MOST NORTHERN AND
CENTRAL VALLEYS. THE UPPER LOW CLOSES OFF OVER NRN UT SAT AFTERNOON
AND ENDS UP OVER SERN CO BY SUN MORNING...THEN SLOWS ITS EASTWARD
MOVEMENT ALLOWING CONSIDERABLE WRAP AROUND MOISTURE TO PERSIST OVER
WRN CO THRU SUN.

.LONG TERM (SUNDAY THROUGH FRIDAY)...UPPER LOW MOVES OFF INTO THE
PLAINS MONDAY AND OUR AREA DRIES OUT UNDER A BUILDING RIDGE. A BROAD
TROF THEN SETTLES INTO THE PACIFIC NORTHWEST TUE GRADUALLY SHIFTING
INTO THE NORTHERN ROCKIES THRU MID WEEK. WE WILL STAY MAINLY IN THE
MILD AND DRY SOUTHWEST FLOW PORTION OF THIS SYSTEM THRU MID WEEK
THEN THE FRONT SAGS INTO THE NORTHERN FORECAST AREA AND BRINGS A
SLIGHT CHANCE OF PRECIP TO THE NRN MTNS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

PW
Hazardous weather outlook, Apr 7, 4:45 AM MST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT THU APR 7 2005

COZ001>014-017>023-UTZ022>025-027>029-081145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT THU APR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL
MOUNTAINS AND THE NORTHWEST SAN JUAN MOUNTAINS OF WESTERN COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS
EASTERN UTAH AND WESTERN COLORADO FRIDAY AFTERNOON AND EVENING.
SNOW SHOWERS WILL OCCUR ABOVE 9000 FEET WITH ACCUMULATIONS
GENERALLY LESS THAN 3 INCHES. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS TO NEAR 50 MPH AND SMALL HAIL.

ANOTHER ROUND OF RAIN AND SNOW WILL MOVE BACK INTO THE REGION
EARLY SATURDAY AND WILL CONTINUE THROUGH MONDAY. THIS STORM WILL
BRING THE POTENTIAL FOR LOCALLY HEAVY MOUNTAIN SNOW...ALONG WITH
COOLER TEMPERATURES TO MOST OF EASTERN UTAH AND WESTERN COLORADO.
AT THIS TIME...IT APPEARS THE HEAVIEST SNOWFALL ACCUMULATIONS WILL
BE CONFINED TO LOCATIONS ABOVE 9000 FEET.

THERE IS ALSO A CHANCE FOR FREEZING TEMPERATURES ACROSS THE LOWER
VALLEYS OF EASTERN UTAH AND WESTERN COLORADO SUNDAY MORNING AND
AGAIN ON MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COLTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Eastern Uinta Mountains

When
April 7, 6:00 PM MST to April 8, 6:00 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448350.